According to the CDC 82.3% of opioid overdose deaths in 2020 involved synthetic opioids, like Fentanyl.
In its mission to decrease the number of overdose deaths caused by the contamination of the illicit drug supply with fentanyl, Overdose Lifeline is able to supply Fentanyl test strips to Indiana residents. These are a simple tool that can test a drug supply for Fentanyl and its analogs to prevent a drug overdose.
Fentanyl Test Strips
available for Indiana
Fentanyl test strips (FTS) are a harm reduction tool that allow a person using drugs to test a drug supply for traces of fentanyl and its analogs, and they have been significantly associated with strengthening overdose prevention behaviors.
Frequently Asked Questions About Fentanyl and Fentanyl Test Strips
Fentanyl is a synthetic opioid used in clinical settings to treat severe pain. It can be found in the illicit drug market and is being mixed with other illicitly manufactured opioids like heroin, in pressed pills, cocaine, MDMA, and methamphetamines to increase their potency. Because of how potent it is, it can significantly increase the risk of overdose.
Fentanyl can be up to 50 times stronger than heroin and 100 times stronger than morphine.
Fentanyl test strips are a drug testing technology. They can be used to test drugs for traces of fentanyl and fentanyl analogs, allowing a person using drugs to know what they are putting into their body, and take the proper steps to prevent an overdose.
Most Fentanyl test strips on the market are 96-100 percent accurate in detecting the presence of Fentanyl. It is important to note that a negative test result may still contain a fentanyl analog or fentanyl at a lower concentration than detectable by the test strip.
You should respond to a Fentanyl overdose the same way you respond to any other overdose: by administering naloxone, calling 911, and starting rescue breaths. Because Fentanyl is an opioid, Naloxone can be used to reverse a Fentanyl overdose. Learn more about naloxone and how it can help in the case of an opioid overdose.